Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 79, NWS Nashville, TN

June 8, 2015Dickson County, Hickman County, Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 8, 2015, 2:53 PM CDT for Dickson County, Hickman County, Humphreys County, Tennessee. It was in force for 37 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2015, 2:53 PM CDT (19:53 UTC)
Expired
Jun 8, 2015, 3:30 PM CDT
In force
37 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Dickson County, TN, Hickman County, TN, Humphreys County, TN

The radar

The Ft Campbell radar (KHPX), 98 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 3:00 PM CDTHAIL 12 Ssw New Johnsonville, TNNSSL SHAVE REPORT
Jun 8, 3:00 PM CDTHAIL 14 S New Johnsonville, TNNSSL SHAVE REPORT
Jun 8, 3:07 PM CDTHAIL 11 Ssw New Johnsonville, TNNSSL SHAVE REPORT
Jun 8, 3:15 PM CDTHAIL 11 S New Johnsonville, TNNSSL SHAVE REPORT
Jun 8, 3:15 PM CDTHAIL 1.7510 Sse Waverly, TNNSSL SHAVE REPORT
Jun 8, 3:23 PM CDTHAIL 1.58 S Waverly, TNNSSL SHAVE REPORT
Jun 8, 3:25 PM CDTHAIL 18 Sse Waverly, TNNSSL SHAVE REPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 12:57 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
126 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1445 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

179 
WUUS54 KOHX 081953
SVROHX
TNC043-081-085-082030-
/O.NEW.KOHX.SV.W.0079.150608T1953Z-150608T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
253 PM CDT MON JUN 8 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN DICKSON COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
  CENTRAL HUMPHREYS COUNTY IN MIDDLE TENNESSEE...

* UNTIL 330 PM CDT

* AT 250 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW
  JOHNSONVILLE...AND MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HURRICANE MILLS AND WAVERLY AROUND 310 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3606 8800 3608 8796 3612 8793 3609 8748
      3587 8749 3588 8794 3593 8794 3593 8799
      3595 8802
TIME...MOT...LOC 1953Z 266DEG 27KT 3599 8792

HAIL...1.25IN
WIND...60MPH

$$

JACKSON
1 follow-up statement
411 
WWUS54 KOHX 082004
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
304 PM CDT MON JUN 8 2015

TNC043-081-085-082030-
/O.CON.KOHX.SV.W.0079.000000T0000Z-150608T2030Z/
DICKSON TN-HICKMAN TN-HUMPHREYS TN-
304 PM CDT MON JUN 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
HUMPHREYS...NORTHWESTERN HICKMAN AND SOUTHWESTERN DICKSON COUNTIES
UNTIL 330 PM CDT...

AT 300 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HURRICANE
MILLS...AND MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HURRICANE MILLS AND WAVERLY AROUND 310 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3612 8787 3609 8748 3587 8749 3588 8794
      3593 8794
TIME...MOT...LOC 2004Z 266DEG 27KT 3599 8782

HAIL...1.25IN
WIND...60MPH

$$

JACKSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:09 PM CDT, 44 minutes earlier.

Area forecast discussion, Jun 8, 2:09 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
209 PM CDT MON JUN 8 2015

.DISCUSSION...STORMS ARE MOVING INTO AND ACROSS MIDDLE TENNESSEE
IN MULTIPLE WAVES THIS AFTERNOON, WITH THE ENTIRE MID STATE
ALREADY UNDER A SEVERE THUNDERSTORM WATCH UNTIL 7 PM. SO FAR, THE
MAJORITY OF THE REPORTS WE HAVE RECEIVED ARE HAIL-RELATED,
ALTHOUGH WE HAVE ALSO RECEIVED REPORTS OF STRONG WIND GUSTS AND
HEAVY RAINFALL. THE LATEST (18Z) LAPS SOUNDING FOR BNA SHOWS A
LIFTED INDEX AROUND -5 AND CONVECTIVE AVAILABLE POTENTIAL ENERGY
OF ALMOST 2,100 J/KG. PRECIPITABLE WATER HAS INCREASED TO 1.86
INCHES WITH THE K-INDEX A ROBUST 35. WIND SHEAR IS MINIMAL WITH
0-3 SRH OF ONLY 50. SOUNDING ALSO SHOWS A PRONOUNCED MID-LEVEL DRY
LAYER CENTERED AROUND 600 MB. THEREFORE, THE SEVERE THREAT WILL
REMAIN FOR THE NEXT SEVERAL HOURS. EXPECT THE COLD FRONT TO COME
THROUGH MIDDLE TENNESSEE MAINLY BETWEEN 00Z AND 06Z, WITH POP'S
DROPPING OFF CONSIDERABLY AFTER 06Z AND GONE ALTOGETHER AFTER 12Z.
EXPECT ONLY A SLIGHT DROP-OFF IN TEMPERATURES TOMORROW WITH THE
WIND SHIFT, BUT WE'LL BE RIGHT BACK ABOVE NORMAL BY WEDNESDAY AS
THE SURFACE RIDGE MOVES EAST OF THE MID STATE. AS WE HEAD TOWARD
THE END OF THE WEEK, THE GFS & ECMWF DEVELOP AN INVERTED TROUGH TO
OUR WEST WITH DEEP GULF MOISTURE ADVECTING INTO MIDDLE TENNESSEE,
WITH A CHANCE OF STORMS ON THURSDAY, AND AN EVEN BETTER CHANCE
FRIDAY & SATURDAY. AT THIS TIME, THE SPC DOES NOT HAVE ANY SEVERE
WEATHER THREAT FOR MIDDLE TENNESSEE PAST TODAY/TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      65  87  66  90 /  60  10  10  05
CLARKSVILLE    66  86  65  89 /  50  10  10  05
CROSSVILLE     63  81  61  82 /  80  10  10  10
COLUMBIA       66  88  67  90 /  70  10  10  05
LAWRENCEBURG   66  88  67  89 /  80  10  10  10
WAVERLY        65  87  66  90 /  50  10  10  05

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

ROSE
Hazardous weather outlook, Jun 8, 5:00 AM CDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT MON JUN 8 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-091000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE
TENNESSEE THIS AFTERNOON AND EVENING. MAIN CONCERNS WITH SEVERE
THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS. LARGE HAIL
AND AN ISOLATED TORNADO OR TWO CAN NOT BE TOTALLY RULED OUT EITHER.

LOCALIZED FLOODING WILL ALSO BE A CONCERN...WITH SOME SPOTS...
ESPECIALLY ACROSS THE UPPER CUMBERLAND REGION THIS EVENING...
POTENTIALLY EXPERIENCING TWO TO THREE INCHES OF RAIN IN A SHORT
PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON
INTO THIS EVENING.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Special weather statement, Jun 8, 1:41 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
141 PM CDT MON JUN 8 2015

TNZ032-064-065-081930-
DE KALB-PUTNAM-WHITE-
141 PM CDT MON JUN 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...PUTNAM AND WHITE
COUNTIES...

AT 138 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SMITHVILLE...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN THE PATH INCLUDE SMITHVILLE...BURGESS FALLS STATE
PARK...BAKERS CROSSROADS...HAMPTONS CROSSROADS AND SPARTA.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3579 8526 3580 8528 3582 8527 3580 8536
      3582 8548 3581 8550 3581 8564 3585 8575
      3585 8589 3617 8580 3618 8527

07
Local storm report, Jun 8, 1:50 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
150 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     HAIL             3 SE SPRINGFIELD        36.47N  86.84W
06/08/2015  M1.00 INCH       ROBERTSON          TN   TRAINED SPOTTER

&&

EVENT NUMBER OHX1500540

AL
Local storm report, Jun 8, 1:51 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
151 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     HAIL             SPRINGFIELD             36.50N  86.88W
06/08/2015  M1.00 INCH       ROBERTSON          TN   CO-OP OBSERVER

            NICKEL TO QUARTER SIZE HAIL

&&

EVENT NUMBER OHX1500541

JJ
Special weather statement, Jun 8, 2:32 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
232 PM CDT MON JUN 8 2015

TNZ032>034-065-066-082000-
CUMBERLAND-FENTRESS-OVERTON-PUTNAM-WHITE-
232 PM CDT MON JUN 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...FENTRESS...
OVERTON...PUTNAM AND WHITE COUNTIES...

AT 228 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MONTEREY...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN THE PATH INCLUDE MONTEREY...PLEASANT HILL...
CLARKRANGE...SLATE SPRINGS AND FAIRFIELD GLADE.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3592 8527 3615 8529 3626 8488 3621 8491
      3616 8490 3613 8486 3610 8484 3610 8482
      3608 8480 3606 8479 3599 8471 3592 8468
      3590 8468

BOYD
Special weather statement, Jun 8, 2:46 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
246 PM CDT MON JUN 8 2015

TNZ093-082030-
WAYNE-
246 PM CDT MON JUN 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR WAYNE COUNTY...

AT 243 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR WALNUT GROVE...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN THE PATH INCLUDE LUTTS...COLLINWOOD AND WAYNESBORO.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

NO PLACE OUTDOORS IS SAFE WHEN THERE IS LIGHTNING. MOVE INDOORS OR
INTO A VEHICLE IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3502 8799 3529 8799 3540 8772 3501 8762

BOYD
Local storm report, Jun 8, 2:53 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
253 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             ASHLAND CITY            36.28N  87.06W
06/08/2015  M1.50 INCH       CHEATHAM           TN   FACEBOOK

            AT LEAST PING PONG SIZE HAIL FALLING IN ASHLAND CITY

&&

EVENT NUMBER OHX1500542

AL

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 11:33 AM CDTSpecial Weather StatementOHXStewart27 min
Jun 8, 11:41 AM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart34 min
Jun 8, 12:22 PM CDTSpecial Weather StatementOHXRobertson, Sumner38 min
Jun 8, 12:56 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson34 min
Jun 8, 1:07 PM CDTSpecial Weather StatementOHXDeKalb38 min
Jun 8, 1:08 PM CDTSpecial Weather StatementOHXCannon, DeKalb52 min
Jun 8, 1:13 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner32 min
Jun 8, 1:14 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Warren46 min
Jun 8, 1:29 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner31 min
Jun 8, 1:36 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson24 min
Jun 8, 1:41 PM CDTSpecial Weather StatementOHXDeKalb, Putnam, White49 min
Jun 8, 1:47 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, White27 min
Jun 8, 1:56 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner34 min
Jun 8, 1:59 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Montgomery, Robertson31 min
Jun 8, 2:20 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Montgomery, Robertson25 min
Jun 8, 2:32 PM CDTSpecial Weather StatementOHXCumberland28 min
Jun 8, 2:35 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart23 min
Jun 8, 2:41 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Robertson34 min
Jun 8, 2:46 PM CDTSpecial Weather StatementOHXWayne44 min
Jun 8, 2:59 PM CDTSpecial Weather StatementOHXLawrence31 min
Jun 8, 2:59 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson32 min
Jun 8, 3:05 PM CDTSpecial Weather StatementOHXDickson25 min
Jun 8, 3:09 PM CDTSpecial Weather StatementOHXDavidson36 min
Jun 8, 3:20 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Robertson, Sumner, Wilson3 hr
Jun 8, 3:25 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys, Williamson39 min
Jun 8, 3:31 PM CDTSpecial Weather StatementOHXLawrence29 min
Jun 8, 3:43 PM CDTSpecial Weather StatementOHXDickson, Humphreys47 min
Jun 8, 3:46 PM CDTSpecial Weather StatementOHXPerry44 min
Jun 8, 4:01 PM CDTSpecial Weather StatementOHXWilliamson29 min
Jun 8, 4:10 PM CDTSevere Thunderstorm WarningOHXWilliamson35 min
Jun 8, 4:24 PM CDTSpecial Weather StatementOHXHickman36 min
Jun 8, 4:26 PM CDTSpecial Weather StatementOHXSmith34 min
Jun 8, 4:39 PM CDTSevere Thunderstorm WarningOHXRutherford, Williamson36 min
Jun 8, 4:41 PM CDTSevere Thunderstorm WarningOHXHickman, Maury, Williamson18 min
Jun 8, 4:46 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Hickman, Maury, Williamson3 hr
Jun 8, 4:59 PM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson, Hickman, Rutherford, Williamson and 1 more3 hr
Jun 8, 5:11 PM CDTSpecial Weather StatementOHXRutherford34 min
Jun 8, 5:19 PM CDTSpecial Weather StatementOHXOverton26 min
Jun 8, 6:08 PM CDTSpecial Weather StatementOHXStewart37 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.